AMS Bookstore LOGO amslogo
Return to List

AMS TextbooksAMS Applications-related Books

Banach Space Theory
Edited by: Bor-Luh Lin

Contemporary Mathematics
1989; 521 pp; softcover
Volume: 85
ISBN-10: 0-8218-5092-X
ISBN-13: 978-0-8218-5092-3
List Price: US$75
Member Price: US$60
Order Code: CONM/85
[Add Item]

Request Permissions

This volume contains the proceedings from a Research Workshop on Banach Space Theory held at the University of Iowa in Iowa City in July 1987. The workshop provided participants with a collaborative working atmosphere in which ideas could be exchanged informally. Several papers were initiated during the workshop and are presented here in their final form. Also included are contributions from several experts who were unable to attend the workshop. None of the papers will be published elsewhere. During the workshop, two hours each day were devoted to seminars on current problems in such areas as weak Hilbert spaces, zonoids, analytic martingales, and operator theory, and these topics are reflected in some of the papers in the collection.

Table of Contents

  • S. F. Bellenot -- Isometries of James space
  • S. F. Bellenot, R. Haydon, and E. Odell -- Quasi-reflexive and tree spaces constructed in the spirit of R. C. James
  • P. G. Casazza -- Projections onto block bases
  • P. G. Casazza -- The Schroeder-Bernstein property for Banach spaces
  • S. Chen, B.-L. Lin, and X. Yu -- Rotund reflexive Orlicz spaces are fully convex
  • C. Finet and G. Godefroy -- Biorthogonal systems and big quotient spaces
  • N. Ghoussoub, J. Lindenstrauss, and B. Maurey -- Analytic martingales and plurisubharmonic barriers in complex Banach spaces
  • G. Godefroy -- Existence and uniqueness of isometric preduals: A survey
  • G. Godefroy and N. J. Kalton -- The ball topology and its applications
  • S. Guerre -- On the closedness of the sum of closed operators on a UMD space
  • R. Haydon and P.-K. Lin -- Ultrapowers of rearrangement-invariant function spaces I
  • R. C. James -- KMP, RNP, and PCP for Banach spaces
  • N. J. Kalton -- Independence in separable Banach spaces
  • M. A. Khamsi -- On the weak\(^*\)-fixed point property
  • B.-L. Lin, P.-K. Lin, and S. L. Troyanski -- Some geometrical and topological properties of the unit sphere in a normed linear space
  • R. H. Lohman -- The \(\lambda\)-function in Banach spaces
  • R. P. Maleev and S. L. Troyanski -- Smooth functions and Orlicz spaces
  • P. S. Muhly -- Fefferman spaces and \(C^*\) algebras
  • E. Odell and C. S. Schumacher -- \(JH^*\) has the PCP
  • A. Pelczyński -- An analogue of the F. and M. Riesz theorem for spaces of differentiable functions
  • Y. Raynaud -- Almost isometric methods in some isomorphic embedding problems
  • H. P. Rosenthal -- Sub-simplexes of convex sets and some characterizations of simplexes with the BNP
  • W. Schachermayer -- Some more remarkable properties of the James-tree space
  • A. Sersouri -- A note on the Lavrientiev index for the quasi-reflexive Banach spaces
  • A. Sersouri -- \(\omega\)-independence in nonseparable Banach spaces
  • M. Talagrand -- The canonical injection from \(C[0,1]\) into \(L_2,1\) is not of cotype \(2\)
Powered by MathJax

  AMS Home | Comments:
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia